MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386815
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd cathena safety iv catheter the safety mechanism failed to activate.There was no report of patient impact.The following information was provided by the initial reporter: we're having trouble with bd's neoflon iv needles.After inserting the neoflon, withdraw the needle leaving only the cannula in the patient's vessel.In this case, the safety mechanism spring remained in the cannula.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: two photos and thirteen samples, one with open packaging and twelve with sealed packaging, were received by our quality team for evaluation.From the photo, the safety mechanism was observed to be activated.The team also observed that a few catheter adapters from the neoflon pro safety non-blood control (bc) catalog 391662 and cathena bc catalog 386815 were compared.The non-blood control (bc) catheter adapters do not have a spring, actuator, and septum, while the blood control (bc) have a spring, actuator, and septum.The sample in open packaging was observed with the safety mechanism activated.The rest of the twelve samples in sealed packaging were subjected to the manual safety activation test.All samples passed the testing.A device history record review found no non-conformances associated with this issue during production of this batch.In the customer verbatim, the customer mentioned ¿safety mechanism spring remained in the cannula¿, but the spring in adapter is part of the blood control (bc) feature of this cathena catalog.Therefore, no nonconformance was found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 05-may-2022.H6: investigation summary two photos and thirteen samples, one with open packaging and twelve with sealed packaging, were received by our quality team for evaluation.From the photo, the safety mechanism was observed to be activated.The team also observed that a few catheter adapters from the neoflon pro safety non-blood control (bc) catalog 391662 and cathena bc catalog 386815 were compared.The non-blood control (bc) catheter adapters do not have a spring, actuator, and septum, while the blood control (bc) have a spring, actuator, and septum.The sample in open packaging was observed with the safety mechanism activated.The rest of the twelve samples in sealed packaging were subjected to the manual safety activation test.All samples passed the testing.A device history record review found no non-conformances associated with this issue during production of this batch.In the customer verbatim, the customer mentioned ¿safety mechanism spring remained in the cannula¿, but the spring in adapter is part of the blood control (bc) feature of this cathena catalog.Therefore, no nonconformance was found.

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14317957
Report Number8041187-2022-00237
Device Sequence Number4586657
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public00382903868155
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number386815
Device Catalogue Number386815
Device Lot Number9331601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer05/27/2022
06/14/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/13/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown